MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 40/0, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 40/0, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Arthralgia (2355); Joint Dislocation (2374); Unequal Limb Length (4534)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: medical products: femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 12.5 extended offset, catalog#: 00771101220; lot#: 63824688.Neutral liner 40 mm i.D.Size kk for use with 56 mm o.D.Size kk shell, catalog#: 00885101240; lot#: 63831737 therapy date: (b)(6) 2021.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent a revision surgery due to pain, recurrent dislocations and post periprosthetic fracture.
 
Additional Manufacturer Narrative
Additional information which was received on apr 12, 2021.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer received x-rays, other source documents (surgical reports) for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: h2, h6 correction: b4, g3, g6, h10.Event description: it was reported the patient underwent a right tha on (b)(6) 2018 due to femoral neck fracture.The patient was revised on (b)(6) 2021 due to pain, recurrent dislocations, post periprosthetic fracture, and limb length discrepancy of ½ inch (short).Intraoperatively, a subsided and malrotated femoral component was encountered.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: one preoperative ap x-ray of the pelvis dated (b)(6) 2021 has been received.One preoperative ap x-ray of the right hip dated (b)(6) 2021 has been received, which shows preoperative planning.One lateral view of the right hip dated (b)(6) 2021 has been received.Patient data: (b)(6), (b)(6) 1962, male, 150lbs, 5ft 8in, bmi 22.8.Implantation report, (b)(6) 2018: findings: emergency dept to hospital admission right tha due to femoral neck fracture general & local anesthesia, posterior approach, ebl 350ml good stability and leg lengths with final implants no intraoperative complication notes: primary op notes dated (b)(6) 2018 were reviewed and no complications were noted.Revision report, (b)(6) 2021: findings: revision rt tha due to pain, periprosthetic fx, multiple dislocations, & malrotated femoral stem revision of femoral stem and acetabular poly exchange.General anesthesia and fascia iliacus (nerve) block, ebl 300ml.The hip capsule was deficient posteriorly and a clear yellow effusion was evacuated.Cup in good position, femoral stem subsided and rotated, but solidly implanted.Requiring a greater trochanteric osteotomy & fixation¿ bone quality good.(no specific mention of periprosthetic fracture during this operation).Leg lengths demonstrated ½ inch short prior to the procedure.Indicators negative for infection.Acetabulum looked okay, but fresh poly placed as the pt had at least 2 different dislocations.Satisfactory stability and symmetrical leg length with final implants no complications, pt to recovery in satisfactory condition notes: revision op notes dated (b)(6) 2021 were reviewed and identified the following: revision rt tha due to pain, periprosthetic fx, multiple dislocations, & malrotated femoral stem.Revision of femoral stem and acetabular poly exchange.The hip capsule was deficient posteriorly and a clear yellow effusion was evacuated.Cup in good position, femoral stem subsided and rotated, but solidly implanted requiring a greater trochanteric osteotomy & fixation¿ bone quality good.Leg lengths demonstrated ½ inch short prior to the procedure.Acetabulum looked okay, but fresh poly placed as the pt had at least 2 different dislocations implant labels/product id received for the implanted product in the initial surgery as well as the implanted products in the revision surgery.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported the patient underwent a right tha on (b)(6) 2018 due to femoral neck fracture.The patient was revised on (b)(6) 2021 due to pain, recurrent dislocations, post periprosthetic fracture, and limb length discrepancy of ½ inch (short).Intraoperatively, a subsided and malrotated femoral component was encountered.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The femoral head was not returned, hence visual and dimensional evaluation could not be performed; therefore, the condition of the femoral head is unknown.According to the received revision report, it is mentioned that the patient experienced at least two different dislocations.However, no clinical reports for these dislocations have been received.Additionally, the received x-rays prior to the revision surgery does not indicate a dislocation of the humeral head.Based on this, the event can not be confirmed.Based on the received information and the investigation it is not possible to find out the source of the different phenomena and at what point in time they occurred and if the other phenomena caused or could have potentially contributed to the recurrent dislocation.Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 40/0, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11684103
Report Number0009613350-2021-00177
Device Sequence Number3128009
Product Code LZO
UDI-Device Identifier00889024430402
UDI-Public00889024430402
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00-8775-040-02
Device Lot Number2939328
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer04/12/2021
10/18/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date04/22/2021
10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight68